New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2008
Total Posts : 131
   Posted 11/9/2008 11:28 PM (GMT -6)   
Hi everyone

Don't remember if I posted or not. Anyways, on the 23rd of Oct went to see my liver specialist at his clinic in Las vegas. Actually it was a different Dr than dr Gish whom I have seen 2 times. Anyways, he said no Hep tx yet, bloodwork not too bad but to lose 30-40 pounds in the next 6 month. I stopped smoking on July 2nd and of course came up with a different vice for awhile which was ice cream. Anyways, before I found out about all these lovely diseases I have I had just lost weight and got down to 140 which was really hard work at that time. I am 5'6. Anyways I have had major weight gains as well as losses but now the gains are hanging tough. I haven't had ice cream or snacking now since the 23rd and I have gained 5 pounds since then bringing me up to a hefty 179. My body aches and my knees hurt so badly that it makes it difficult to walk any far lengths. Just standing up and or sitting down brings tears to my eyes. So any suggestions there would be extremely grateful. My best friend has taken to call me **** thinking that that might make me mad enough to do something. Although her and quite a few other people as well as myself think its fluid retention. Have not been drained since 1st week of August. I was getting "drained" every 2 weeks (about 3-4 liters a time). Meds were adjusted when I went to TP eval in August and was told to wait until I was really uncomfortable to get drained again because i could get infections. So I listened. Ok last Wednesday I was really having a hard time breathing as well as moving, bending etc so I called my primary to call the local hospital so I could go and get "drained". Well they said the fluid is in different pockets in my abdomen and could not be drained from one spot as usual but of course they only would do it from 1 spot. Only got 1 1/2 liters. and boy did it hurt this time. I at least was able to breathe a little better. The problem is that the fluid was filled with blood and there was no "order" to test the fluid. This has neer happened before. I asked the to test but they said they couldn't without an orde. i of course said to call my primary who was only 3 blocks from hospita. They left message and I went home. I called and left message Wednesday, Thursday and Friday and never heard anything back which is really unlike my primary Dr. I decided to call Sanfrancisco to ask them advice or for answers. Had to leave message. Well right beforew %pm my time, I got a phone call from SF from my liver specialists nurse saying that I was to to see my specialist this Wednesday at 8AM in Vegas..
Does anyone have any ideas on what this could mean?? I have had a swevere headache sine Wednesday as well as upset stomach. i am sure its anxiety. I actually stayed in bed today for the first time in over a year. Feel a little better now. Drank gingger ale all day and watched sappy movies. I guess i deseve it. Besides it rained most of the day which is a big news event here where I live because it just neverrains.

Well I guess you can see that I must be feeling better because i am just rambling on and on
So if anyone has any diet and exercise ideas let me know and if anyone has any ideas what the blody fluid might be let me know please

WHOOOOOOOOO!! I'm tired now

Take care and God Bless

Elite Member

Date Joined Jul 2005
Total Posts : 12014
   Posted 11/10/2008 12:19 AM (GMT -6)   

Hi, Karen!  Actually, you did post recently about them wanting you to lose weight before considering for a transplant.  I'm keeping my weight down by substituting sweets with fresh fruit (watermelon, pineapple, all kinds of berries, kiwi fruit, tangerines, etc.)  There is no fruit that I don't like, and these days fruit is available year-round.  I also eat little meat, but a lot of fresh veggies, beans, cheese, etc.  No processed food.  You might try that.  If fresh fruit and veggies are too expensive, you can use frozen berries and veggies, and canned fruit (in juice, not syrup.)

I also think that you are retaining a lot of fluid.  Are you on diuretics?  Are you limiting salt?  As for the bloody drainage, it's entirely possible that a small vein or a capillary was nicked when they did the paracentesis.  I had that happen once when they drained a fluid pocket and inserted a new drain.  It did stop within about 3 min.  So I don't think you should be concerned about that.  wink  

Good luck with your liver specialist on Wed.  Let us know what he says and does. 

"But that was yesterday, and I was a different person then."
Alice in Wonderland, Lewis Carroll

Pink Grandma
Veteran Member

Date Joined Nov 2006
Total Posts : 2445
   Posted 11/10/2008 10:06 AM (GMT -6)   
Hi Karen, so sorry that you aren't feeling better. I know how tough it is to lose weight even when you feeling good. I lose weight by just walking. But I know that's even hard for you. My husband used to ride his bike some and walk......that seemed to help him along with his diuretics.

Take care......and good luck.....thoughts and prayers........
Pink Grandma
Forum moderator-Hepatitis

When the going gets tough....the tough get going! Don't always know where I going but I get there anyways.

Veteran Member

Date Joined Oct 2007
Total Posts : 954
   Posted 11/10/2008 8:33 PM (GMT -6)   
Hi Karen, I think the weight gain probably is due to fluid retention. I hope everything goes well with the specialist. I will be continuing to pray for you.
There is always hope!

Veteran Member

Date Joined Aug 2008
Total Posts : 613
   Posted 11/10/2008 11:24 PM (GMT -6)   
Karen, I am so sorry you are having a rough time! In reading your post, I truly feel that you are not battling a weight problem so much as fluid retention. What Connie said makes sense. Don't fret and talk w/ your hepatologist about it. They would be the expert on that. My husband gained alot of weight as a result of the steroid medication he was on. And, we he stopped smoking, turned to Blue Bell ice cream- tee hee!! Since gtting off of the stroid medication, I have noticed a difference. Although he cannot get out an excerise alot, he does get out and ride his bike. I think that and combination of the diuretics he's on has made a huge difference because he does not look nearly as puffy.

You hang in there and let us know what the doc says.

Take care!


Regular Member

Date Joined Aug 2008
Total Posts : 131
   Posted 11/11/2008 10:50 PM (GMT -6)   
thanks everyone
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 9:40 PM (GMT -6)
There are a total of 2,713,219 posts in 299,171 threads.
View Active Threads

Who's Online
This forum has 153747 registered members. Please welcome our newest member, bluelight.
397 Guest(s), 12 Registered Member(s) are currently online.  Details
sheepguy, imagardener2, ontheflipside, Acheybody, time2reclaim, genevieverusso, gumby44, gimber50, bluelight, Robertmp, Kristvet86, multifacetedme

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer